| Catalog Number |
400SMTHXSFT2H04 |
| Medical Device Problem Code |
Difficult or Delayed Activation (2577)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/12/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-02054; 3005168196-2018-02055.
Event or Problem Description
The patient was undergoing a coil embolization procedure treating a ruptured cerebral aneurysm using penumbra smart coils (smart coils) and a smart coil detachment handle (handle).During the procedure, the physician successfully placed three coils and two smart coils using a non-penumbra microcatheter.The physician then was unable to detach two smart coils using the handle and, therefore, the physician manually detach the smart coils.The procedure was then completed using additional coils.There was no report of an adverse effect to the patient.